| Model Number |
42822 |
| Medical Device Problem Codes |
Occlusion Within Device (1423); Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/17/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during the procedure, the shunt was did not work after the valve was placed and attached to the ventricular and peritoneal catheters.The clinician palpated the valve prior to implant and it was working properly during palpation.After implanting the valve, the clinician thought the valve was not working properly.It was reportedly only working when being pumped.Therefore, a different valve was opened to complete the procedure.The patient¿s status was noted as no injury.
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for siphon, reflux, pressure-flow, preimplantation and leak testing.Therefore the conditions of this complaint could not be verified by laboratory personnel.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of the manufacture.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that the valve was not draining cerebrospinal fluid during the procedure.The cause of the issue was not determined.Following the revision, the condition of the patient was fine.